Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2022, 4:00 PM PDT for Lincoln County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2022, 4:00 PM PDT (23:00 UTC)
- Expired
- Jul 28, 2022, 4:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WUUS55 KVEF 282300
SVRVEF
NVC017-282345-
/O.NEW.KVEF.SV.W.0013.220728T2300Z-220728T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
400 PM PDT Thu Jul 28 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in south central Nevada...
* Until 445 PM PDT.
* At 400 PM PDT, a severe thunderstorm was located near Panaca, or 10
miles northeast of Caliente, moving southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Caliente, Ursine, Pioche, Horsethief Gulch Campground, Kershaw-Ryan
Campground, Eagle Valley, Meadow Valley Campground, Panaca, Echo
Canyon State Park and Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3756 11406 3753 11470 3800 11458 3805 11405
TIME...MOT...LOC 2300Z 023DEG 28KT 3774 11443
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ASG2 follow-up statements
855
WWUS55 KVEF 282332
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
432 PM PDT Thu Jul 28 2022
NVC017-282345-
/O.CON.KVEF.SV.W.0013.000000T0000Z-220728T2345Z/
Lincoln NV-
432 PM PDT Thu Jul 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
At 432 PM PDT, a severe thunderstorm was located near Cabin Pines
Campground, or 7 miles south of Caliente, moving southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Caliente, Panaca and Kershaw-Ryan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3756 11406 3753 11470 3780 11460 3781 11410
TIME...MOT...LOC 2332Z 023DEG 28KT 3751 11455
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN810
WWUS55 KVEF 282342
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
442 PM PDT Thu Jul 28 2022
NVC017-282352-
/O.EXP.KVEF.SV.W.0013.000000T0000Z-220728T2345Z/
Lincoln NV-
442 PM PDT Thu Jul 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 445 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3756 11406 3753 11470 3780 11460 3781 11410
TIME...MOT...LOC 2342Z 023DEG 28KT 3750 11456
$$
VARIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:59 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 28, 1:59 PM PDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 159 PM PDT Thu Jul 28 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through Friday night. The overall pattern will remain similar through Friday night which will favor a flash flood threat over northwest Arizona and more of a hybrid heavy rain/strong thunderstorm wind threat over southern Nevada and eastern San Bernardino County. Our forecast area will remain between an inverted trough over Arizona and a closed high centered over northern California and northern Nevada. Clockwise rotation around the high will converge with the leading edge of the inverted trough resulting in a persistent steering flow from northeast to southwest. In addition, Any thunderstorms which develop will propagate toward the southwest. Mostly clear skies have allowed surface heating to get underway across south central Nye and part of northwest Arizona. Precipitable water values over 1.5 inches and surface dewpoints in the lower to mid 60s remain in place over most of Clark, eastern San Bernardino and Mohave counties which corresponds to the areas with highest instability indicated by surface based CAPE values of 1000-2000 J/kg. As thunderstorms and associated outflow move into this environment later this afternoon and evening, they will have plenty of moisture and instability to fuel additional thunderstorms as outflow boundaries provide the main source of lift. Convection will gradually dissipate later this evening and overnight. Given that the setup will be similar Friday, we should see a repeat of general trends observed this afternoon and evening. However, at least a few high models res indicate more extensive thunderstorm development across south central Nevada and southwest Utah Friday afternoon then pushing into southern Nevada late Friday afternoon and evening. .LONG TERM...Saturday through Thursday. A gradual change in the upper level features will lead to an expansion of thunderstorm chances across Inyo and and western San Bernardino counties Saturday then especially Sunday and Monday. This is due to the high over northern Nevada migrating over Utah and opening the door for broad southeast flow to bring moisture over the aforementioned area A general expectation of isolated to scattered afternoon thunderstorms is a decent bet with s. This moist southeast flow then should stay in place through Tuesday and possibly through Thursday, though the NBM indicates a general decrease in PoPs from west to east Wednesday and Thursday. There does not appear to be any main moisture scouring feature at play, so that could change somewhat over the next few days. Temperatures will continue to run a little below normal for most of the region with the considerable moisture remaining in place. && .AVIATION...For Harry Reid...East to southeast winds through the afternoon with speeds generally below 10kts, but isolated thunderstorms over the higher terrain south and west of the field could briefly cause a few higher erratic gusts this afternoon. The latest model guidance continues to indicate that another round of storms could affect the terminal this evening. Confidence of this event is a bit lower than yesterday and it's possible that the main area of convection could pass farther east over eastern Clark County. However, even if the storms do stay farther to the east, gusty outflow winds are still a possibility. Light and variable winds are expected to develop once again overnight into Friday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds are forecast at most regional TAF sites once again today. Scattered convection is once again likely over the eastern half of the region through this afternoon, but most concentrated across Mohave County this afternoon and evening, and this activity can cause gusty and erratic outflows. There are also indications that a more organized area of convection may move across southern Nevada and northern Arizona this evening. Light and variable winds are expected to develop at all area terminals overnight into Friday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:19 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
| Jul 27, 6:09 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Jul 27, 6:12 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 48 min |
| Jul 27, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 27, 7:19 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 7:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 27, 7:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 79 min |
| Jul 27, 9:01 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 28, 4:46 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 28, 4:53 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 52 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.